MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 12568
Medical Device Problem Codes Crack (1135); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date and involved a microclave® neutral connector.It was reported that the pump alarmed occlusion during an infusion with an umbilical venous catheter (uvc) infusing total parenteral nutrition (tpn) and intralipid (il).The nurse visually assessed the line to the baby and noticed an unspecified amount of air in the line.It was stated that the clave neutral connector was cracked in the blue clave.The air bubble did not reach the patient and the clave was changed out.There was patient involvement, however no report of patient harm.
 
Additional Manufacturer Narrative
Device has been received, however investigation has not yet begun.
 
Event or Problem Description
Additional information received from the customer stating the intravenous (iv) pump began alarming, reading occluded.The nurse visually assessed the line and noticed an in-line air bubble.The nurse attempted to draw back the line unsuccessfully, so line was clamped.The blue clave was replaced with a new clave, and then the nurse was able to draw back the air bubble from line.The iv pump was started again and infused appropriately.The nurse noted a crack in the blue clave.An initial reporter from the medwatch form was provided and it is (b)(6).
 
Additional Manufacturer Narrative
F2: uf/importer report number: (b)(4).
 
Additional Manufacturer Narrative
The devices were received for testing on 4/20/2022.Received one new 12568 and one used 12568 microclave connected to a bd 3 ml syringe.A scratch on the surface of the used microclave was observed.The scratch did not penetrate through the housing and would not affect the functionality of the device.Each microclave was tested per product specifications.Both microclaves met design specifications.The reported complaint of the (b)(6) allowing air passage could not be confirmed.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
MICROCLAVE® NEUTRAL CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key14211741
Report Number9617594-2022-00096
Device Sequence Number1819678
Product Code FPA
UDI-Device Identifier00887709042377
UDI-Public(01)00887709042377(17)270201(10)5809423
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12568
Device Catalogue Number12568
Device Lot Number5809423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/02/2022
07/20/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date05/24/2022
08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UMBILICAL VENOUS CATHETER, UNK MFR.; UNSPECIFIED INTRALIPID THERAPY, UNK MFR.; UNSPECIFIED TOTAL PARENTAL NUTRITION, UNK MFR.
Patient Age3 DA
Patient SexFemale